Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 14, 2001, 4:19 PM CST for Atchison County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 14, 2001, 4:19 PM CST (22:19 UTC)
- Expired
- Mar 14, 2001, 5:00 PM CST
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Atchison County, KS
The radar
The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773
WUUS53 KEAX 142219
SVRMCI
KSC005-142300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
419 PM CST WED MAR 14 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ATCHISON COUNTY IN NORTHEAST KANSAS
THIS INCLUDES THE CITY OF ATCHISON
* UNTIL 500 PM CST
* AT 419 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CUMMINGS...OR ABOUT 13 MILES SOUTHWEST OF
ATCHISON...MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CUMMINGS AT 425 PM CST
LANCASTER KS AT 445 PM CST
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL. FOR YOUR
SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...
LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
LAT...LON 3953 9541 3941 9539 3942 9516 3965 9512
3965 9541
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:20 AM CST, 12 hours 59 minutes earlier.
Area forecast discussion, Mar 14, 3:20 AM CST, 12 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CST WED MAR 14 2001 MODELS CONTINUE TO COME TOGETHER FOR FCST EVENT WED NITE/THURS. WILL AGAIN MAINLY USE AN ETA SOLUTION...HOPING THAT SYSTEM DOES NOT TREND ANY FARTHER SOUTH. FOR THIS AFTERNOON STRONG THETA/E ADV WILL BRING THE CHC FOR RAIN IN A BIT SOONER THAN PREVIOUSLY THOUGHT /IN FACT...HIER DBZ OFF 88D MAY SHOW NEED FOR SPRINKLES THIS MORNING/ AND WILL PUT CHC POPS IN FOR WRN CWA. INSTABILITIES ARE MARGINAL..BUT MAY STILL SEE A FEW TSRA AND WILL KEEP THIS WORDING THRU THE NIGHT. PCPN MOVES FM WRN CWA IN THE EVENING...TO ERN CWA BEFORE MIDNITE. INTERESTING TO SEE THAT THE ETA KEEPS TEMPS VERY WARM IN THE EAST. AND THEN AS LOW MOVES TO THE NORTHEAST... ISENTROPIC DOWNGLIDE AND DRYING IN WRN CWA. THIS SEEMS TO BE HINTING THAT AFTER INITIAL RAIN CHCS...THE WRN CWA WILL BE GENRLY DRY SLOTTED UNTIL THURS. HOWEVER...WILL NOT GET CUTE WITH TIMING AND BROADBRUSH POPS. ON THURS...THE MAIN FCST PRBLM IS PCPN TYPE. NERN CWA CONTINUES TO SEE ISENTROPIC LIFT ALONG WITH QS CONVERGENCE SUPPORTING A TROWAL-LIKE FEATURE THROUGH THE DAY. HOWEVER...AVN AND ETA KEEP SFC TEMPS ON THE WARM SIDE. EVEN WITH SOME DYNAMIC COOLING...SHUD NOT BE COLD ENUF FOR FROZEN/FREEZING PCPN UNTIL AT LEAST MIDDAY. CHANGEOVER MAY OCCUR ONLY SLIGHTLY EARLIER FOR NWRN TIER OF COUNTIES. SO DUE TO TIMING OF SNOW OCCURRENCE AND WARMER TEMPS...HAVE OPTED TO NOT PUT A WINTR WX WATCH IN PLACE. HOWEVER... WILL DO AN OUTLOOK AND ALSO HIT THE POTENTIAL FOR FLOODING. .EAX...NONE. LVQ
In the hours before
Special weather statement, Mar 14, 1:30 PM CST, 2 hours 49 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 130 PM CST WED MAR 14 2001 FORECAST: SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. RAIN AND A BETTER CHANCE FOR THUNDERSTORMS IS LIKELY LATER THIS EVENING AND OVERNIGHT. PERIODS OF HEAVY RAIN ARE EXPECTED TONIGHT AND STREAMS WILL BE CLOSELY MONITORED FOR POTENTIAL FLOODING. LARGE HAIL IS POSSIBLE WITH SOME THUNDERSTORMS TONIGHT BUT WIDE SPREAD SEVERE WEATHER IS NOT ANTICIPATED. ON THURSDAY...THE RAIN IS EXPECTED TO CHANGE TO SNOW ALONG AND NORTHWEST OF A TROY TO BETHANY LINE AROUND OR SHORTLY AFTER NOONTIME. PERIODS OF HEAVY WET SNOW ARE LIKELY THURSDAY AFTERNOON INTO THURSDAY NIGHT. A 3 TO 6 INCH ACCUMULATION IS POSSIBLE OVER FAR NORTHWEST MISSOURI. SOUTH AND EAST OF THIS LINE THE RAIN IS NOT EXPECTED TO CHANGE TO SNOW UNTIL CLOSE TO THURSDAY EVENING. PERIODS OF HEAVY WET SNOW ARE POSSIBLE THURSDAY NIGHT AND SOME ACCUMULATION IS LIKELY. FORECAST SNOWFALL DETAILS ARE FORTHCOMING THIS AFTERNOON. DISCUSSION: A LATE WINTER/EARLY SPRING STORM WILL DEEPEN ACROSS THE PLAINS THURSDAY MORNING AND MOVE SLOWLY EASTWARD TOWARDS THE OHIO VALLEY THURSDAY NIGHT. THE WARM SPRINGLIKE ATMOSPHERE IN ADVANCE OF THE SYSTEM WILL SET THE STAGE FOR PERIODS OF HEAVY RAIN TONIGHT AND THURSDAY MORNING. AS THE STORM MOVES EAST AND DRAWS IN COLD AIR DURING THE AFTERNOON...A CHANGE TO SNOW IS EXPECTED. OUTLOOK: SNOW OR RAIN IS POSSIBLE SATURDAY INTO SUNDAY. OTHEWISE NO HAZARDOUS WEATHER IS EXPECTED THRIGH THE MIDDLE OF NEXT WEEK. BODNER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:48 PM CST | Severe Thunderstorm Warning | EAX | Leavenworth | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.